Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi I'm desperately seeking some advice. I suffer from moderate acne on my face and painful acne down my back and a small amount on my chest. I get blackheads,whiteheads and small red spots all over my face and some not cystic but very swollen and painful spots often on my chin which I have to ice due to them being so sore. I have been on all topical treatments and antibiotics and accutane keeps coming up. I know there is the pill but I worry this is only temporary and could mess up my bodies general balance and I also get acne all the time for no reason and I'm not sure it's linked to hormones and my derm shuts me down when I ask questions regarding treatment . My issue is I have very sensitive skin and I don't know firstly if lower does mean less side effects? I also live in the uk and wanted to start it over summer and I know you have to be careful with this and wondered if lots of sun cream and typical British summertime would make this more bearable. A lot of acne creams make my skin very sore due to my sensitive skin and this is ongoing so part of me feels accutane could be a one time solution even with my sensative skin. I wondered if anyone with eczema/sensative skin could shed any light on their experiences with this drug and it's side effects. My parents both had acne however they have grown out of it now but neither can remember at what age my father was put into accutane when it was new and he said he hated it and it didn't help him and gave him anxiety and was extremely painful. If I go on this drug it will be my own decision and I worry I will not get any support from my parents when I am at my worst on this medication but I am at a loss at what to do now because I'm battling sensative dry skin however most products for that cause acne and it's a vicious circle and I also cannot show my back because of my acne I've now been dealing with this for over 4 years getting steadily worse and I don't know at 18 whether to wait any longer? Any advice/experience would be greatly appreciated both for accutane and the pill. Sorry this is so long and thanks for reading. 

Link to comment
Share on other sites

I'd just say that it's very very likely that you'll be asked to go on the pill as a birth control method if you were to go on accutane, so it might be worth going on one of the pills that is prescribed for acne for a few months to see if it helps. If it doesn't improve your acne then you're already on birth control ready for accutane, and you could then just come off the pill once you were finished with your accutane course (if that's what you wanted).
I was on the pill for years and now on accutane - you can look at my log in the accutane logs section for more details if you're interested. I'm in the UK too :)

Link to comment
Share on other sites

I don't know anything about birth control pills but accutane is by far the best thing for severe persistent acne. I also had body acne on my back and shoulders. Accutane was miraculous and for the most part permanent. 
I have pale and somewhat sensitive skin and I didn't find the side effects unbearable. If you have exhausted other treatments and your doctor recommends it, I would go for it. I'm sorry you have unsupportive parents but there are plenty of people here that are glad to help.
Good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×